MAUDE Adverse Event Report: K2M, INC. PLATE, 2 LEVEL; SIZE 40 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. PLATE, 2 LEVEL; SIZE 40 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number AA01-42F40V
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/03/2019
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported that an ozark view 2 level plate locking cover failed 6 weeks post-operatively.Revision surgery was performed.
 
Additional Manufacturer Narrative
Visual inspection: the device was inspected and found to be in fair condition with general signs of wear.The screw cover showed signs of plastic deformation as the cover appears to have been lifted away from the plate.It appears that some deformation may have occurred within the screw cover (possibly to the stem) which has allowed the cover to spin freely.Analysis of the plate suggests that the subject screw cover was not overturned as there were no deformities observed on the stops.Functional inspection: the device was tested by engaging all screw covers.Upon review, it was found that the cranial screw cover was loose and unable to stay in a set position.Device and complaint history records were reviewed and no relevant manufacturing issues or similar complaints were identified.Investigation could not confirm if external factors (fall, trauma) could have contributed to the issue, and a root cause for the issue was unable to be determined.
 
Event or Problem Description

Brand Name
PLATE, 2 LEVEL; SIZE 40 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key9734816
Report Number3004774118-2020-00018
Device Sequence Number11593318
Product Code KWQ
UDI-Device Identifier10888857401594
UDI-Public10888857401594
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K172104
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAA01-42F40V
Device Catalogue NumberAA01-42F40V
Device Lot NumberJDYC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2020
Initial Date Received by Manufacturer 01/21/2020
Supplement Date Received by Manufacturer06/23/2020
Initial Report FDA Received Date02/20/2020
Supplement Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;